I have migraine at a young age til now I'm 19 years old.. i've been using cafergot as my painkiller.. is there any medicine to replace it? i'm worried that my blood pressure will increse due to the side effects of this drug..
7 Mar 2010
As far as I'm aware Cafergot (made by Sandoz) is still available, unless it just recently got discontinued. Please ask at your local pharmacy.
Otherwise there are other medicines available. Please see link below and discuss with your doctor which medicine would be most appropriate for you.
12 Jan 2011
I used Cafergot for many years and It has one very serious drawback; It can/will destroy the circulation to your extremities and can, at it's worse, can bring on the need for amputation of toes, fingers, etc.
Over 15 years ago Imitrex was released for the treatment of Migraines. While it still constricts the blood vessels to relieve the pain, I was told by the doctors and pharmacist that the constriction does not effect the extremities so much, rather, it somehow effects just the blood vessels in the head. Of course there still are warnings and current health issues to consider, just as with any drug, but I find it to be a much better medication for myself. You may want to research this drug. The generic name of it is "Sumatripan" and is available as a tablet as well as a subcutaneous injection given at home. I hope this helps. This is not a preventative, it is used only to treat the Migraine once you feel it begin.
23 Jun 2014
You can get Cafergot by prescription from a compounding pharmacist. The one I am using in Toronto is Smith's Pharmacy. It comes as a capsule rather than a tablet, so I had them make it half strength, since half a tablet always did the trick for me. It's a bit more expensive, but a lot cheaper than Imitrex and the other designer drugs.
- Cafergot Information for Consumers
- Cafergot Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cafergot (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... get off them The Dr said it is too hard she should stay on them any ideas out there? Thanks Desley
1 answer • 24 Oct 2009
will it go away once the medication is stopped? I have idiopathic severe peripheral neuropathy that the symptomand I have not taken any ergots since ...
1 answer • 4 May 2010
... stomach cramps and i don't know what to do
1 answer • 7 Jul 2012
These are best for my migraines - the tablets make me sick. I would like to tell my GP that they are available, but where?
1 answer • 20 Sep 2012